Re: allergic to all the thyroid meds-suggestions
Has your doc done any testing on your adrenals? Cortisol level/rhythm or DHEA? Some of your symptoms sound like adrenal fatigue. When you're sick a lot, as you were pre-surg, the adrenals try to take up the slack for thyroid & as a consequence they can get a little worn down. I know you're generally feeling better, but there could still be an underlying adrenal problem. It could make all the difference in terms of allergic reactions, etc. Endos & std med docs usually don't test this; you may get further w/a naturopath or osteopath.
Also, I'm wondering whether you ever had your thyroid antibodies tested, before & after surgery? Any ultrasound or uptake imaging studies done after the surgery? -- Sometimes a bit of tissue IS left behind & makes trouble, if the body is making antibodies to that tissue.
BUT ... the rash on the head & scalp ... can't help but wonder about hair care products: shampoo, conditioner, henna or other coloring agents. Anyone who is chem sensitive or allergic to soaps is a prime candidate for personal-care product allergies. I myself have an incredible henna allergy; scalp & any place that it washes down over (neck, shoulders) will break out in hives that last for 2 wks.
It would be interesting to see what an allergist has to say ... he could test for reaction to common components in shampoos, etc. Might be interesting also to see what he says about allergy to T hormone.
Also, could you please clarify for us ... you were on Synthroid for 8 yrs ... no rash til after the surgery? When did the itching start -- just 3 mos. ago?
Ellie is right about the 50 mcg Synthroid tabs. They have no dyes. People who react to the dyes sometimes have to take multiples of the 50's e.g. -- if your Rx is for 125 mcg. you'd take 2 and 1/2 tabs. As Ellie suggested, the book Physican's Desk Reference, aka PDR, lists all of the ingredients in drugs. Most public libraries have a copy, sometimes it is in the reference collection & doesn't leave the building, you can look at it there. OR you could talk to your pharmacist & get the info. Pharmacists are very knowledgeable people, might have other ideas about your problem.
If the filler is a problem, you can get compounded T hormone w/diff filler. But this is a more expensive route to go.
Best wishes. Let us know what happens!